Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 24, 2001, 5:23 PM CST for Jackson County, Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 5:23 PM CST (23:23 UTC)
- Expired
- Feb 24, 2001, 6:00 PM CST
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 5:34 PM CST | Tornado F2 | Amagon, AR | A strong tornado was spawned in eastern Jackson County about 1.6 miles east of Amagon. The tornado moved quickly northeast, and heavily damaged a mobile home. The tornado downed a tree onto another mobile home, and damaged or destroyed several sheds, carports |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 242324
TORLIT
ARC067-250000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
523 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN JACKSON COUNTY IN EASTERN ARKANSAS
* UNTIL 600 PM CST
* AT 522 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR TUPELO...OR ABOUT 12 MILES NORTHEAST OF AUGUSTA...
MOVING NORTHEAST AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BEEDEVILLE AROUND 530 PM CST
GRUBBS AROUND 540 PM CST
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS A STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO TiHE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3570 9108 3545 9137 3544 9124 3536 9125
3536 9115 3545 9103
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:30 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST SAT FEB 24 2001 MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING WET. 32 .LIT...NONE.
In the hours before
Special weather statement, Feb 24, 1:25 PM CST, 3 hours 58 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
Special weather statement, Feb 24, 4:18 PM CST, 1 hour 5 minutes before
ARZ037-038-040-041-050>052-059-070-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 418 PM CST SAT FEB 24 2001 ...TORNADO WATCH FOR WESTERN ARKANSAS CANCELLED... TORNADO WATCH NUMBER 31 THAT WAS ISSUED EARLIER TODAY FOR PARTS OF WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. ALL SEVERE WEATHER HAS MOVED EASTWARD INTO CENTRAL AND NORTHERN ARKANSAS. SCATTERED THUNDERSHOWERS WILL CONTINUE OVE5R WESTERN ARKANSAS FOR THE NEXT COUPLE OF HOURS. AGAIN...TORNADO WATCH NUMBER 31 FOR WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. 22
Local storm report, Feb 24, 4:58 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MENA AR .88 INCH HAIL
02/24/01 POLK REPORT FROM POLK COUNTY
JUDGE
0235 PM COAL HILL AR 60-65 MPH TSTM GUST
02/24/01 JOHNSON MOBILE HOME DAMAGED. .
REPORTED BY STORM
SPOTTER.
0350 PM 2 S LITTLE ROCK AR TORNADO
02/24/01 PULASKI DEBRIS AND SIGNS DOWN
ON U.S. HWY 65. 2
TRACTOR TRAILER TRUCKS
TURNED OVER
0350 PM 4 E NORTH LITTLE ROCK AR TORNADO
02/24/01 PULASKI WAREHOUSE DAMAGED.
SEVERAL EMPTY SEMI
TRAILERS TURNED OVER. .
REPORTED BY STORM
SPOTTER.
0415 PM AUSTIN AR TORNADO
02/24/01 LONOKE TREES DOWN. ROOFS OFF
HOUSES AND BUSINESSES.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0419 PM WARD AR MPH TSTM GUST
02/24/01 LONOKE STRUCTURE DAMAGE
REPORTED. . REPORTED BY
HAM RADIO OPERATOR.
0435 PM CARLISLE AR TORNADO
02/24/01 LONOKE REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Feb 24, 5:12 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM KENSETT AR WIND DAMAGE
02/24/01 WHITE REPORTED BY MEDIA.
0450 PM VIOLA AR WIND DAMAGE
02/24/01 FULTON 1 OT 2 MOBILE HOMES
DAMAGE. REPORTED BY
MEDIA.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:33 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 57 min |
| Feb 24, 1:58 PM CST | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 62 min |
| Feb 24, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Feb 24, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Boone, Newton | 63 min |
| Feb 24, 2:35 PM CST | Tornado Warning | LZK | Polk, Scott | 35 min |
| Feb 24, 2:48 PM CST | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Feb 24, 2:53 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 67 min |
| Feb 24, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 46 min |
| Feb 24, 3:00 PM CST | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Feb 24, 3:13 PM CST | Tornado Warning | LZK | Grant, Saline | 32 min |
| Feb 24, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 60 min |
| Feb 24, 3:29 PM CST | Tornado Warning | LZK | Pulaski | 46 min |
| Feb 24, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 56 min |
| Feb 24, 3:41 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 64 min |
| Feb 24, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 67 min |
| Feb 24, 3:55 PM CST | Tornado Warning | LZK | Lonoke | 50 min |
| Feb 24, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Feb 24, 4:07 PM CST | Tornado Warning | LZK | Searcy, Stone, Van Buren | 38 min |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 35 min |
| Feb 24, 4:13 PM CST | Tornado Warning | LZK | White | 47 min |
| Feb 24, 4:23 PM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 67 min |
| Feb 24, 4:32 PM CST | Tornado Warning | LZK | Prairie, White | 43 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Saline | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 63 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 46 min |
| Feb 24, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Feb 24, 5:10 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Feb 24, 5:29 PM CST | Tornado Warning | LZK | Drew | 46 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 56 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| Feb 24, 5:47 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Feb 24, 5:54 PM CST | Tornado Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.